Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 136, NWS Morristown, TN

July 13, 2016McMinn County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 13, 2016, 9:14 PM EDT for McMinn County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2016, 9:14 PM EDT (01:14 UTC)
Expired
Jul 13, 2016, 10:00 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McMinn County, TN

The radar

The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:12 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 13, 7:12 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
712 PM EDT WED JUL 13 2016

.AVIATION...
VFR at all terminals through the fcst period. However, did opt for
low confidence VFR fog at KTRI in the overnight due to calm winds
and clear skies. Diurnal convection in vcnty of all terminals by
1800 UTC Thursday, however, timing may need to be moved forward at
KTRI based on progression of shortwave currently inducing
convection over Western KY at this time.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 13, 3:33 AM EDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 AM EDT WED JUL 13 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-140745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
333 AM EDT WED JUL 13 2016 /233 AM CDT WED JUL 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DUE TO AFTERNOON HEATING AGAIN ON WEDNESDAY. SOME ISOLATED STRONG
THUNDERSTORMS WITH LOCALIZED STRONG GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA FOR THE REST
OF THE WEEK INTO EARLY NEXT WEEK. A FRONTAL BOUNDARY WILL APPROACH
THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS FOR THURSDAY AND
FRIDAY PRODUCING SCATTERED THUNDERSTORMS EACH DAY. ISOLATED STRONG
TO POSSIBLY SEVERE STORMS ARE EXPECTED...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

THE FRONTAL BOUNDARY WILL STALL ALONG THE TENNESSEE AND NORTH
CAROLINA STATE-LINE FOR SATURDAY AND SUNDAY BEFORE LIFTING NORTH
AGAIN EARLY NEXT WEEK. SCATTERED STORMS ARE LIKELY OVER THE
WEEKEND AND ISOLATED STRONG THUNDERSTORMS ARE EXPECTED...BUT A
BETTER CHANCE OF SEVERE THUNDERSTORMS RETURNS FOR MONDAY AND
TUESDAY AS THE FRONTAL BOUNDARY LIFTS NORTHWARD. DAMAGING WINDS...
HEAVY RAIN...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN
CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 13, 9:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
905 PM EDT WED JUL 13 2016

TNZ084-085-140145-
MEIGS TN-MCMINN TN-
905 PM EDT WED JUL 13 2016

...SPECIAL WEATHER STATEMENT...

AT 904 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF DECATUR...MOVING EAST AT 10 MPH.

HALF TO THREE QUARTER INCH DIAMETER HAIL AND WINDS IN EXCESS OF 30
MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENS...DECATUR...ETOWAH...ENGLEWOOD...NIOTA...RICEVILLE...
HILLSVIEW AND CLEAR WATER.

LAT...LON 3532 8480 3549 8485 3560 8452 3559 8452
      3558 8450 3553 8448 3534 8442 3531 8478
TIME...MOT...LOC 0104Z 255DEG 11KT 3542 8474

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:05 PM EDTSpecial Weather StatementMRXMcMinn40 min
Jul 13, 10:12 PM EDTSpecial Weather StatementMRXLoudon48 min
Jul 13, 10:35 PM EDTSpecial Weather StatementMRXPolk40 min
Jul 13, 10:51 PM EDTSpecial Weather StatementMRXBlount54 min
Jul 14, 8:55 AM EDTSpecial Weather StatementMRXCampbell50 min
Jul 14, 10:12 AM EDTSpecial Weather StatementMRXGrainger, Hancock48 min
Jul 14, 10:50 AM EDTSpecial Weather StatementMRXHancock, Hawkins40 min
Jul 14, 11:32 AM EDTSpecial Weather StatementMRXGreene, Hawkins, Sullivan, Washington43 min
Jul 14, 12:46 PM EDTSpecial Weather StatementMRXJohnson44 min
Jul 14, 1:16 PM EDTSpecial Weather StatementMRXCarter44 min
Jul 14, 1:17 PM EDTSpecial Weather StatementMRXJohnson43 min
Jul 14, 2:48 PM EDTSpecial Weather StatementMRXMarion42 min
Jul 14, 3:10 PM EDTSpecial Weather StatementMRXRoane35 min
Jul 14, 3:27 PM EDTSpecial Weather StatementMRXLoudon48 min
Jul 14, 3:39 PM EDTSpecial Weather StatementMRXLoudon51 min
Jul 14, 3:52 PM EDTSpecial Weather StatementMRXMarion38 min
Jul 14, 4:09 PM EDTSpecial Weather StatementMRXMcMinn, Monroe, Polk51 min
Jul 14, 4:11 PM EDTSpecial Weather StatementMRXSequatchie34 min
Jul 14, 4:22 PM EDTSpecial Weather StatementMRXBledsoe, Meigs, Rhea38 min
Jul 14, 4:24 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Loudon, Morgan, Roane, Scott66 min
Jul 14, 4:28 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie47 min
Jul 14, 4:30 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox45 min
Jul 14, 4:34 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk41 min
Jul 14, 4:45 PM EDTSevere Thunderstorm WarningMRXHancock45 min
Jul 14, 4:56 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Union49 min
Jul 14, 5:02 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe43 min
Jul 14, 5:30 PM EDTSpecial Weather StatementMRXHancock, Hawkins45 min
Jul 14, 5:38 PM EDTSpecial Weather StatementMRXGrainger, Union37 min
Jul 14, 5:45 PM EDTSpecial Weather StatementMRXGreene, Hamblen45 min
Jul 14, 6:13 PM EDTSpecial Weather StatementMRXCocke47 min
Jul 14, 6:19 PM EDTSpecial Weather StatementMRXHawkins41 min
Jul 14, 6:25 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Jul 14, 7:16 PM EDTSpecial Weather StatementMRXCarter, Unicoi, Washington44 min
Jul 14, 7:59 PM EDTSpecial Weather StatementMRXCarter46 min
Jul 13, 10:55 PM EDTSpecial Weather StatementMRXWashington, City of Bristol50 min
Jul 14, 8:50 AM EDTSpecial Weather StatementMRXWise25 min
Jul 14, 10:24 AM EDTSpecial Weather StatementMRXWise, City of Norton51 min
Jul 14, 3:33 PM EDTSpecial Weather StatementMRXLee42 min
Jul 13, 11:17 PM EDTSpecial Weather StatementMRXCherokee43 min
Jul 14, 12:03 AM EDTSpecial Weather StatementMRXClay42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.